question-icon

What causes racing heart beats while on lisinopril?

default
Posted on Tue, 15 Jul 2014
Question: I have been on 5 mg lisinopril for three months and over the past few weeks have had a racing heart beat at times of the day. I have also started to have anxiety/panic type attacks regarding this. I never experienced these type of symptoms before. I feel it is the lisinopril. I am thinking about stopping the dose short term to see if these occurrences go away.
doctor
Answered by Dr. Lohit K (2 hours later)
Brief Answer:
yes.you can do dechallenge test

Detailed Answer:
Hi,
I went through the query and understood your concern.

Yes. You can do dechallenge test to know whether the same drug is causing the problem or the symptom is due to some other cause.

But before stopping the drug l want few more information
1. Why was the drug started?
2. If for hypertension what was your BP readings before starting the drug and current reading?

I will be waiting for the information.
Hope this information helps you.

Wish you good health and faster recovery.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Lohit K (20 minutes later)

.LISINIPROL WAS STARTED FOR BLOOD PRESSURE. BEFORE LISINIPROL MY READINGS RANGED FROM 126/70 TO 145/83. CURRENTLY HAS RANGED FROM 123/66 TO 142/75
doctor
Answered by Dr. Lohit K (3 hours later)
Brief Answer:
you can dechallenge the drug . Monitor BP

Detailed Answer:
Hi,

With the variations in BP you can stop taking the drug but keep monitoring the blood pressure. If any variations like systolic more than 150 or diastolic more than 90 then consult your doctor for change in drug. ARB group of drugs like telmisartan or losartan will be better than the current drug. You can discuss the same with your doctor.

Hope this helps you. Feel free to ask if any further information.
Wish you good health.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Lohit K

General & Family Physician

Practicing since :2007

Answered : 1648 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes racing heart beats while on lisinopril?

Brief Answer: yes.you can do dechallenge test Detailed Answer: Hi, I went through the query and understood your concern. Yes. You can do dechallenge test to know whether the same drug is causing the problem or the symptom is due to some other cause. But before stopping the drug l want few more information 1. Why was the drug started? 2. If for hypertension what was your BP readings before starting the drug and current reading? I will be waiting for the information. Hope this information helps you. Wish you good health and faster recovery. Regards